Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Feb 22, 2001, 2:05 PM PST for Tehama County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2001, 2:05 PM PST (22:05 UTC)
- Expired
- Feb 22, 2001, 2:35 PM PST
- In force
- 30 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Tehama County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 222209 SVRSAC CAC103-222235- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 205 PM PST THU FEB 22 2001 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL TEHAMA COUNTY IN NORTHERN CALIFORNIA * UNTIL 235 PM PST * AT 205 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR SEVERE THUNDERSTORMS EXTENDING FROM RED BLUFF SOUTH TO ABOUT 5 MILES WEST OF CORNING...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... I-5 AT 210 PM PST CORNING AT 220 PM PST LOS MOLINOS AT 220 PM PST DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDYs BUILDING AND STAY AWAY FROM WINDOWS! KRUZDLO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 9:00 AM PST, 5 hours 5 minutes earlier.
Area forecast discussion, Feb 22, 9:00 AM PST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PST THU FEB 22 2001
SATELLITE PIX AND RADAR ARE INDICATING THE HEAVY PRECIPITATION
ASSOCIATED WITH THE FRONT HAS MOVED INTO THE EAST SIDE OF THE SAC
VALLEY AND ADJACENT FOOTHILLS AS WELL AS THE CENTRAL SAN JOAQUIN
VALLEY. A BAND OF LIGHT PREFRONTAL PRECIPITION HAS FORMED IN THE
SIERRA WITH THE HEAVIER ACTIVITY SPREADING OVER THE AREA IN THE NEXT
HOUR. EARLIER THUNDERSTORM ACTIVITY HAS DIMINISHED WITH NO STRIKES
REPORTED IN THE CWA IN THE PAST HALF HOUR. SNOW LEVEL THIS MORNING IN
THE SIERRA AROUND 3300 FEET WITH 3 INCHES REPORTED AT SHINGLETOWN
EAST OF REDDING AND 1 INCH IN NEVADA CITY AT 3000 FEET NORTHEAST OF
SACRAMENTO. CONSIDERABLE POST FRONTAL SHOWER ACTIVITY EXPECTED TO
DURING THE DAY WITH THREAT OF THUNDERSTORMS CONTINUING IN THE
UNSTABLE AIR. SECOND VORT MAX OBSERVABLE ON SATELLITE PIX WILL MOVE
SOUTHEAST ACROSS THE SOUTHERN PORTION OF THE CWA DURING THE
AFTERNOON. WILL UPDATE TO DROP SNOW ADVISORIES AS PRECIPITATION
TAPERS OFF AFTERNOON BUT WILL CONTINUE WINTER WARNING FOR THE SIERRA
AS OCCASIONALLY HEAVY SNOW CONTINUES THROUGH THE AFTERNOON. PFJ
.STO...WINTER STORM WARNING ETODAY WESTERN PLUMAS COUNTY/LASSEN PARK
AREA AND FOR THE WEST SLOPE NORTHERN SIERRA NEVADA.The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:40 PM PST | Severe Thunderstorm Warning | STO | Glenn, Tehama | 35 min |
| Feb 22, 3:25 PM PST | Severe Thunderstorm Warning | STO | Butte | 35 min |
| Feb 22, 3:26 PM PST | Severe Thunderstorm Warning | STO | Glenn, Tehama | 34 min |
| Feb 22, 3:59 PM PST | Severe Thunderstorm Warning | STO | Butte | 16 min |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.